Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking antibiotic and cough syrup. Have clogged ear. Any suggestion?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have a stopped up ear from bronchitis. I'm on antibiotic and cough syrup but ear is still clogged after 5 days. Any suggestions?
Posted Sat, 18 May 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 31 minutes later
Dear patient,

Thanks for your health concerns. One of the main elements of middle ear infections is partial obstruction of the tube that connects the throat and the middle ear, causing a sensation of clogged ears or being underwater. Antihistaminics such as Benadryl, but particularly, decongestants such as pseudoephedrine are helpful. It makes take several days for things to get better. If no improvement is seen in the next few days, I would contact the provider that saw you initially for further action.

Hope this helps with your query, wish you the best health,

Dr Brenes-Salazar MD
Mayo Clinic Rochester
Above answer was peer-reviewed by
Follow-up: Taking antibiotic and cough syrup. Have clogged ear. Any suggestion? 5 hours later
I can't take pseodoephhederine because of heart disease. Any other suggestions?
Answered by Dr. Jorge Brenes-Salazar 19 hours later
Thanks for your reply. In that circumstance, nasal inhalers such as oxymetazolin (Afrin) would be useful, and also as I mentioned antihistaminics like benadryl, fexofenadine or cetirizine.

Hope this is useful, wish you the best health.

dr brenes salazar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor